Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 199, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 28, 2016, 7:37 PM CDT for Hemphill County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 28, 2016, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Hemphill County, TX
The radar
The Amarillo radar (KAMA), 144 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2686 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577
WUUS54 KAMA 290037
SVRAMA
TXC211-290130-
/O.NEW.KAMA.SV.W.0199.160629T0037Z-160629T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
737 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 830 PM CDT
* AT 736 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF GLAZIER TO 8 MILES NORTH OF
DURHAM... MOVING SOUTH AT 15 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. SIMILAR STORMS TODAY HAVE PRODUCED
WIND GUSTS UP TO 75 MPH.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS. HAIL DAMAGE TO VEHICLES
IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CANADIAN...LAKE MARVIN AND GLAZIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3562 10051 3606 10034 3606 10000 3562 10000
TIME...MOT...LOC 0036Z 020DEG 12KT 3601 10021 3596 9987
HAIL...1.00IN
WIND...70MPH
$$
NF3 follow-up statements
850
WWUS54 KAMA 290104
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
804 PM CDT TUE JUN 28 2016
TXC211-290130-
/O.CON.KAMA.SV.W.0199.000000T0000Z-160629T0130Z/
HEMPHILL TX-
804 PM CDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN HEMPHILL COUNTY...
AT 803 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
ALLISON...OR 20 MILES SOUTHEAST OF CANADIAN...MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LAKE MARVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3562 10046 3593 10029 3592 10000 3562 10000
TIME...MOT...LOC 0103Z 003DEG 32KT 3574 10008
HAIL...1.00IN
WIND...60MPH
$$
NF774
WWUS54 KAMA 290115
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
815 PM CDT TUE JUN 28 2016
TXC211-290130-
/O.CON.KAMA.SV.W.0199.000000T0000Z-160629T0130Z/
HEMPHILL TX-
815 PM CDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN HEMPHILL COUNTY...
AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
ALLISON...OR 21 MILES SOUTHEAST OF CANADIAN...MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN HEMPHILL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3562 10032 3582 10019 3582 10000 3562 10000
TIME...MOT...LOC 0115Z 004DEG 24KT 3569 10010
HAIL...1.00IN
WIND...60MPH
$$
NF161
WWUS54 KAMA 290125
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
825 PM CDT TUE JUN 28 2016
TXC211-290134-
/O.EXP.KAMA.SV.W.0199.000000T0000Z-160629T0130Z/
HEMPHILL TX-
825 PM CDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HEMPHILL COUNTY
WILL EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
UP TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
THE PANHANDLE OF TEXAS.
LAT...LON 3562 10032 3582 10019 3582 10000 3562 10000
TIME...MOT...LOC 0123Z 020DEG 12KT 3569 10010
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:09 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 28, 6:09 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 609 PM CDT TUE JUN 28 2016 .Aviation... 00Z TAF Cycle An upper ridge will prevail across the three TAF sites through 00Z Thursday. Isolated convection could possibly affect the Dalhart TAF site later tonight between about 10Z to 14Z Wednesday and should not affect the Amarillo or Guymon TAF sites. VFR conditions will prevail with mainly southeast to south winds 5 to 15 knots or less. Schneider && .Prev Discussion... /Issued 433 PM CDT TUE JUN 28 2016/ Discussion... No big changes to the previous grids and forecast this forecast package. An upper ridge will continue to build east in over the Panhandles by Thursday and Friday. Isolated convection this afternoon mainly across the northern and eastern Panhandles should dissipate by late this evening with additional convection tracking southeast across the northern and eastern Panhandles again by Wednesday afternoon and evening. A frontal boundary stretching across southwest Kansas will remain quasi-stationary through Wednesday will push south into the forecast area during the latter half of the week and into the weekend. Chances for convection will increase by late this week and this weekend as the front pushes into the Panhandles. A few storms could become strong to marginally severe with strong and gusty winds along with locally heavy rainfall being the primary threats. Schneider && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 11/14
Hazardous weather outlook, Jun 28, 4:15 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 415 PM CDT TUE JUN 28 2016 OKZ001>003-TXZ001>020-291100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 415 PM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY THE NORTHERN AND EASTERN PARTS OF THE COMBINED PANHANDLES THROUGH TONIGHT. A FEW STORMS COULD BECOME STRONG TO BRIEFLY SEVERE...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH MONDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. HOWEVER...A FEW STORMS MAY BECOME STRONG TO BRIEFLY SEVERE WITH DAMAGING WINDS THE MAIN HAZARD. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
In the hours before
Special weather statement, Jun 28, 2:51 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 251 PM CDT TUE JUN 28 2016 TXZ004-005-282030- OCHILTREE TX-LIPSCOMB TX- 251 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB AND EASTERN OCHILTREE COUNTIES UNTIL 330 PM CDT... AT 251 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WOLF CREEK PARK...OR 15 MILES EAST OF PERRYTON... MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3606 10080 3650 10071 3650 10025 3605 10009 TIME...MOT...LOC 1951Z 333DEG 8KT 3632 10054 NF
Special weather statement, Jun 28, 3:33 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT TUE JUN 28 2016
TXZ004-005-009-010-282115-
ROBERTS TX-OCHILTREE TX-LIPSCOMB TX-HEMPHILL TX-
333 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS...NORTHERN
HEMPHILL...LIPSCOMB AND EASTERN OCHILTREE COUNTIES UNTIL 415 PM
CDT...
AT 333 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LIPSCOMB TO 5 MILES NORTH OF WOLF CREEK PARK.
MOVEMENT WAS SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...FOLLETT...HIGGINS...DARROUZETT...
WOLF CREEK PARK AND GLAZIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3588 10080 3643 10073 3648 10017 3624 10000
3602 10000
TIME...MOT...LOC 2033Z 311DEG 11KT 3625 10029 3629 10061
NFSpecial weather statement, Jun 28, 5:06 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
506 PM CDT TUE JUN 28 2016
TXZ010-015-282245-
WHEELER TX-HEMPHILL TX-
506 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER AND
SOUTHEASTERN HEMPHILL COUNTIES UNTIL 545 PM CDT...
AT 505 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF LAKE MARVIN...OR 16 MILES SOUTHEAST OF
CANADIAN...MOVING SOUTH AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRISCOE AND ALLISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
THE PANHANDLE OF TEXAS.
LAT...LON 3548 10035 3562 10031 3562 10030 3563 10031
3581 10026 3581 10003 3567 10000 3550 10000
TIME...MOT...LOC 2205Z 004DEG 7KT 3575 10017
NFLocal storm report, Jun 28, 5:58 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 S GATE 36.82N 100.06W
06/28/2016 M1.00 INCH BEAVER OK TRAINED SPOTTER
A FEW QUARTERS OBSERVED
&&
EVENT NUMBER AMA1600589
JMGSpecial weather statement, Jun 28, 7:16 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 716 PM CDT TUE JUN 28 2016 TXZ005-010-290100- LIPSCOMB TX-HEMPHILL TX- 716 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPHILL AND SOUTHEASTERN LIPSCOMB COUNTIES UNTIL 800 PM CDT... AT 716 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF HIGGINS...OR 14 MILES SOUTHWEST OF ARNETT...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGGINS AND LAKE MARVIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR THE PANHANDLE OF TEXAS. LAT...LON 3578 10029 3613 10012 3613 10000 3575 10000 TIME...MOT...LOC 0016Z 008DEG 15KT 3605 10001 NF
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:16 PM CDT | Special Weather Statement | AMA | Hemphill | 44 min |
| Jun 28, 9:11 PM CDT | Special Weather Statement | AMA | Collingsworth | 34 min |
| Jun 29, 5:30 PM CDT | Special Weather Statement | AMA | Deaf Smith | 30 min |
| Jun 29, 5:52 PM CDT | Special Weather Statement | AMA | Deaf Smith | 38 min |
| Jun 29, 6:25 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.